Tornadoes · United States · Alabama · 2001

F0 tornado, Rose Hill, Alabama, November 24, 2001

This F0 tornado ran 0.2 miles across Covington County on November 24, 2001, touching down at 8:30 PM CST and reaching 60 yards wide. It killed nobody, and did $10,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
November 24, 2001
Touchdown
8:30 PM CST (02:30 UTC)
Path length
0.2 miles (0.3 km)
Path width
60 yards (55 m)
Deaths
0
Injuries
0
Property damage
$10,000
County
Covington County
Touchdown point
31.450, -86.330
Lift-off point
31.450, -86.330
Record number
530

What the Weather Service recorded

A weak tornado produced a path of damage to trees in a wooded area southwest through south of the community.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

30 minutes of warning. NWS MOB issued a tornado warning for this county at 02:00 UTC, 30 minutes before the tornado touched down, in force until 02:45 UTC.

Issued (UTC)ExpiredProductOffice
01:19 UTC02:00 UTCTornado WarningMOB
02:00 UTC02:45 UTCTornado WarningMOB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk. The outlook in force was issued at 01:12 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the tornado touched down at Nov 24, 8:10 PM CST, 20 minutes earlier.

Area forecast discussion, Nov 24, 8:10 PM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
810 PM CST SAT NOV 24 2001

PER COORDINATION WITH THE STORM PREDICTION CENTER...EXTENDED TORNADO
WATCH FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA.  SEE LATEST
BHMSPSMOB OR WWUS84 KMOB.

STRONG ROTATIONAL SIGNATURES STILL BEING DETECTED ON SEVERAL STORMS
OVER INLAND SOUTH ALABAMA AT THIS TIME.

FCSTID = 5

.MOB...
AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675.
MS...NONE.

In the hours before

Special weather statement, Nov 24, 5:35 PM CST, 2 hours 55 minutes before
ALZ052>064-FLZ001>006-MSZ076-078-079-250200-

SPECIAL WEATHER STATEMENT...RETRANSMIT...
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CST SAT NOV 24 2001

...RETRANSMITTAL FOR MEDIA...

A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST TONIGHT HAS BEEN ISSUED
TO INCLUDE THE FOLLOWING COUNTIES...

IN NORTHWEST FLORIDA...

    ESCAMBIA...SANTA ROSA....AND OKALOOSA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THIS EVENING FOR
THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...

    ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...
    MONROE... BUTLER...CLARKE...CRENSHAW...WILCOX...
    BALDWIN AND MOBILE.

IN SOUTHEAST MISSISSIPPI...

    GEORGE COUNTY.

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...

    STONE AND GREENE COUNTIES OF SOUTHEAST MISSISSIPPI.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, Nov 24, 5:55 PM CST, 2 hours 35 minutes before
ZONE FORECASTS...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
555 PM CST SAT NOV 24 2001

UPDATED FOR NEW TORNADO WATCH INFORMATION

ALZ051-MSZ067-075-250155-
CHOCTAW-PERRY-WAYNE-
INCLUDING THE CITIES OF...BUTLER...NEW AUGUSTA...WAYNESBORO
555 PM CST SAT NOV 24 2001

.TONIGHT...CLOUDY WITH SCATTERED SHOWERS AND THUNDERSTORMS THIS
EVENING...THEN PARTLY CLOUDY.  LOWS 50 TO 55.  SOUTH WIND 5 TO 10 MPH
BECOMING NORTH LATE.  CHANCE OF RAIN 40 PERCENT.
.SUNDAY...CONSIDERABLE CLOUDINESS WITH ISOLATED SHOWERS AND
THUNDERSTORMS.  HIGHS IN THE LOWER 70S.  NORTHEAST WIND 5 TO 10 MPH.
CHANCE OF RAIN LESS THAN 20 PERCENT.
.SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH ISOLATED SHOWERS AND
THUNDERSTORMS.  LOWS IN THE LOWER 50S.  CHANCE OF RAIN 20 PERCENT.
.MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGHS IN THE MID 70S.  CHANCE OF RAIN 30 PERCENT.
.MONDAY NIGHT...BECOMING CLOUDY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 55 TO 60.  CHANCE OF RAIN 50 PERCENT.
.TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE LOWER 70S.
.TUESDAY NIGHT...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
LOWS 50 TO 55.
.WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE MID 60S.
.THURSDAY...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE MORNING...THEN MOSTLY CLEAR.  LOWS IN THE LOWER
40S AND HIGHS IN THE LOWER 60S.
.FRIDAY...CLEAR.  LOWS 35 TO 40 AND HIGHS IN THE LOWER 60S.
.SATURDAY...CLEAR.  LOWS IN THE MID 30S AND HIGHS 55 TO 60.

ALZ052>055-250155-
CLARKE-MONROE-WASHINGTON-WILCOX-
INCLUDING THE CITIES OF...CAMDEN...CHATOM...GROVE HILL...
MONROEVILLE
555 PM CST SAT NOV 24 2001

...TORNADO WATCH UNTIL 800 PM CST...

.TONIGHT...NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY THIS EVENING.
SOME STORMS MAY BE SEVERE.  LOWS IN THE MID 50S.  SOUTH WIND 10 MPH
BECOMING NORTHWEST LATE.  CHANCE OF RAIN 70 PERCENT.
.SUNDAY...CONSIDERABLE CLOUDINESS WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS.  HIGHS IN THE LOWER 70S.  NORTHEAST WIND 5 TO 10 MPH.
CHANCE OF RAIN 20 PERCENT.
.SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS.  LOWS IN THE LOWER 50S.  CHANCE OF RAIN 20
PERCENT.
.MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGHS IN THE MID 70S.  CHANCE OF RAIN 30 PERCENT.
.MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 55 TO 60.  CHANCE OF RAIN 40 PERCENT.
.TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE LOWER 70S.
.TUESDAY NIGHT...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
LOWS IN THE MID 50S.
.WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE MID 60S.
.THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
MORNING...THEN PARTLY CLOUDY.  LOWS IN THE LOWER 40S AND HIGHS IN THE
LOWER 60S.
.FRIDAY...MOSTLY CLEAR.  LOWS 35 TO 40 AND HIGHS IN THE LOWER 60S.
.SATURDAY...MOSTLY CLEAR.  LOWS IN THE MID 30S AND HIGHS 55 TO 60.

ALZ056>060-250155-
BUTLER-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-
INCLUDING THE CITIES OF...ANDALUSIA...BREWTON...EVERGREEN...
GREENVILLE...LUVERNE
555 PM CST SAT NOV 24 2001

...TORNADO WATCH UNTIL 800 PM CST...

.TONIGHT...WIDESPREAD THUNDERSTORMS THIS EVENING....SOME SEVERE.
OTHERWISE CLOUDY.  LOWS NEAR 60.  SOUTH WIND 10 MPH BECOMING WEST
LATE.  CHANCE OF RAIN 80 PERCENT.
.SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.  HIGHS IN THE LOWER 70S.  NORTHWEST WIND 5 TO 10 MPH
BECOMING NORTHEAST IN THE AFTERNOON.  CHANCE OF RAIN 30 PERCENT.
.SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS.  LOWS IN THE MID 50S.  CHANCE OF RAIN 20
PERCENT.
.MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGHS IN THE MID 70S.  CHANCE OF RAIN 30 PERCENT.
.MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 55 TO 60.  CHANCE OF RAIN 30 PERCENT.
.TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE LOWER 70S.
.TUESDAY NIGHT...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
LOWS IN THE MID 50S.
.WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE UPPER
60S.
.THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
MORNING...THEN PARTLY CLOUDY.  LOWS IN THE MID 40S AND HIGHS IN THE
LOWER 60S.
.FRIDAY...MOSTLY CLEAR.  LOWS NEAR 40 AND HIGHS IN THE LOWER 60S.
.SATURDAY...MOSTLY CLEAR.  LOWS IN THE MID 30S AND HIGHS 55 TO 60.

ALZ061-062-MSZ079-250155-
BALDWIN INLAND-GEORGE-MOBILE INLAND-
INCLUDING THE CITIES OF...BAY MINETTE...CITRONELLE...LUCEDALE
555 PM CST SAT NOV 24 2001

...TORNADO WATCH UNTIL 800 PM CST...

.TONIGHT...CLOUDY.  SCATTERED SHOWERS AND THUNDERSTORMS THIS
EVENING.  SOME STORMS COULD BE SEVERE.  LOWS 57 TO 62.  SOUTH WIND
10 TO 15 MPH BECOMING NORTHWEST LATE. CHANCE OF RAIN 50 PERCENT.
.SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.  HIGHS IN THE MID 70S.  NORTHEAST WIND 5 TO 10 MPH.
CHANCE OF RAIN 30 PERCENT.
.SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 57 TO 62.  CHANCE OF RAIN 30 PERCENT.
.MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGHS IN THE MID 70S.  CHANCE OF RAIN 30 PERCENT.
.MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 55 TO 60.  CHANCE OF RAIN 40 PERCENT.
.TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE LOWER 70S.
.TUESDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS IN THE MID 50S.
.WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE UPPER
60S.
.THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
MORNING...THEN PARTLY CLOUDY.  LOWS IN THE UPPER 40S AND HIGHS IN THE
MID 60S.
.FRIDAY...MOSTLY CLEAR.  LOWS 37 TO 42 AND HIGHS 60 TO 65.
.SATURDAY...MOSTLY CLEAR.  LOWS 35 TO 40 AND HIGHS 55 TO 60.

ALZ063-064-250155-
BALDWIN COASTAL-MOBILE COASTAL-
INCLUDING THE CITIES OF...GULF SHORES...MOBILE
555 PM CST SAT NOV 24 2001

...TORNADO WATCH UNTIL 800 PM CST...

.TONIGHT...NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY THIS
EVENING.  SOME STORMS COULD BE SEVERE.  LOWS 60 TO 65. SOUTH WIND 10
TO 15 MPH BECOMING NORTHWEST LATE.  CHANCE OF RAIN 60 PERCENT.
.SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.  HIGHS IN THE MID 70S.  NORTHEAST WIND 5 TO 10 MPH.
CHANCE OF RAIN 30 PERCENT.
.SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 60 TO 65.  CHANCE OF RAIN 30 PERCENT.
.MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGHS IN THE MID 70S.  CHANCE OF RAIN 30 PERCENT.
.MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS IN THE UPPER 50S.  CHANCE OF RAIN 40 PERCENT.
.TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE LOWER 70S.
.TUESDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 55 TO 60.
.WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE LOWER
70S.
.THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
MORNING...THEN PARTLY CLOUDY.  LOWS 47 TO 52 AND HIGHS 67 TO 72.
.FRIDAY...MOSTLY CLEAR.  LOWS 40 TO 45 AND HIGHS 60 TO 65.
.SATURDAY...MOSTLY CLEAR.  LOWS NEAR 40 AND HIGHS NEAR 60.

FLZ001-003-005-250155-
ESCAMBIA INLAND-OKALOOSA INLAND-SANTA ROSA INLAND-
INCLUDING THE CITIES OF...CRESTVIEW...JAY...WALNUT HILL
555 PM CST SAT NOV 24 2001

...TORNADO WATCH UNTIL 1100 PM CST...

.TONIGHT...NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING...THEN
CLOUDY WITH SCATTERED SHOWERS AND THUNDERSTORMS.  SOME STORMS MAY BE
SEVERE THIS EVENING.  LOWS NEAR 60.  SOUTH WIND 10 TO 15 MPH
BECOMING NORTHWEST LATE.  CHANCE OF RAIN 70 PERCENT.
.SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.  HIGHS IN THE MID 70S.  NORTHWEST WIND 5 TO 10 MPH
BECOMING NORTHEAST IN THE AFTERNOON.  CHANCE OF RAIN 30 PERCENT.
.SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 57 TO 62.  CHANCE OF RAIN 30 PERCENT.
.MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGHS IN THE MID 70S.  CHANCE OF RAIN 30 PERCENT.
.MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 55 TO 60.  CHANCE OF RAIN 30 PERCENT.
.TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE LOWER 70S.
.TUESDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 55 TO 60.
.WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE UPPER
60S.
.THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
MORNING...THEN PARTLY CLOUDY.  LOWS IN THE UPPER 40S AND HIGHS IN THE
MID 60S.
.FRIDAY...MOSTLY CLEAR.  LOWS 40 TO 45 AND HIGHS 60 TO 65.
.SATURDAY...MOSTLY CLEAR.  LOWS 35 TO 40 AND HIGHS 55 TO 60.

FLZ002-004-006-250155-
ESCAMBIA COASTAL-OKALOOSA COASTAL-SANTA ROSA COASTAL-
INCLUDING THE CITIES OF...FORT WALTON BEACH...MILTON...PENSACOLA
555 PM CST SAT NOV 24 2001

...TORNADO WATCH UNTIL 1100 PM CST...

.TONIGHT...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.  SOME STORMS COULD BE SEVERE.  LOWS 60 TO 65.  SOUTH
WIND 10 TO 15 MPH BECOMING WEST LATE.  CHANCE OF RAIN 50 PERCENT.
.SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.  HIGHS IN THE MID 70S.  NORTHEAST WIND 5 TO 10 MPH.
CHANCE OF RAIN 30 PERCENT.
.SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 60 TO 65.  CHANCE OF RAIN 30 PERCENT.
.MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGHS IN THE MID 70S.  CHANCE OF RAIN 30 PERCENT.
.MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS IN THE UPPER 50S.  CHANCE OF RAIN 30 PERCENT.
.TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE LOWER 70S.
.TUESDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 55 TO 60.
.WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE LOWER
70S.
.THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
MORNING...THEN PARTLY CLOUDY.  LOWS 50 TO 55 AND HIGHS 67 TO 72.
.FRIDAY...MOSTLY CLEAR.  LOWS 40 TO 45 AND HIGHS 60 TO 65.
.SATURDAY...MOSTLY CLEAR.  LOWS NEAR 40 AND HIGHS NEAR 60.

MSZ076-250155-
GREENE-
INCLUDING THE CITY OF...LEAKESVILLE
555 PM CST SAT NOV 24 2001

.TONIGHT...NUMEROUS SHOWERS AND A FEW THUNDERSTORMS THIS EVENING.
OTHERWISE CLOUDY.  LOWS IN THE MID 50S.  SOUTH WIND 10 MPH BECOMING
NORTHWEST LATE.  CHANCE OF RAIN 70 PERCENT.
.SUNDAY...CONSIDERABLE CLOUDINESS WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS.  HIGHS IN THE LOWER 70S.  NORTHEAST WIND 5 TO 10 MPH.
CHANCE OF RAIN 20 PERCENT.
.SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS.  LOWS IN THE LOWER 50S.  CHANCE OF RAIN 20
PERCENT.
.MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGHS IN THE MID 70S.  CHANCE OF RAIN 30 PERCENT.
.MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 55 TO 60.  CHANCE OF RAIN 40 PERCENT.
.TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE LOWER 70S.
.TUESDAY NIGHT...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
LOWS IN THE MID 50S.
.WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE MID 60S.
.THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
MORNING...THEN PARTLY CLOUDY.  LOWS IN THE LOWER 40S AND HIGHS IN THE
LOWER 60S.
.FRIDAY...MOSTLY CLEAR.  LOWS 35 TO 40 AND HIGHS IN THE LOWER 60S.
.SATURDAY...MOSTLY CLEAR.  LOWS IN THE MID 30S AND HIGHS 55 TO 60.

MSZ078-250155-
STONE-
INCLUDING THE CITY OF...WIGGINS
555 PM CST SAT NOV 24 2001

.TONIGHT...CLOUDY.  SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING.
LOWS 57 TO 62.  SOUTH WIND 10 TO 15 MPH BECOMING NORTHWEST LATE.
CHANCE OF RAIN 50 PERCENT.
.SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.  HIGHS IN THE MID 70S.  NORTHEAST WIND 5 TO 10 MPH.
CHANCE OF RAIN 30 PERCENT.
.SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 57 TO 62.  CHANCE OF RAIN 30 PERCENT.
.MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGHS IN THE MID 70S.  CHANCE OF RAIN 30 PERCENT.
.MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS 55 TO 60.  CHANCE OF RAIN 40 PERCENT.
.TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE LOWER 70S.
.TUESDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.  LOWS IN THE MID 50S.
.WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY.  HIGHS IN THE UPPER
60S.
.THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
MORNING...THEN PARTLY CLOUDY.  LOWS IN THE UPPER 40S AND HIGHS IN THE
MID 60S.
.FRIDAY...MOSTLY CLEAR.  LOWS 37 TO 42 AND HIGHS 60 TO 65.
.SATURDAY...MOSTLY CLEAR.  LOWS 35 TO 40 AND HIGHS 55 TO 60.
Special weather statement, Nov 24, 6:06 PM CST, 2 hours 24 minutes before
ALZ052>064-FLZ001>006-MSZ076-078-079-250200-

SPECIAL WEATHER STATEMENT...RETRANSMIT...
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CST SAT NOV 24 2001

A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST TONIGHT HAS BEEN ISSUED
TO INCLUDE THE FOLLOWING COUNTIES...

IN NORTHWEST FLORIDA...

    ESCAMBIA...SANTA ROSA....AND OKALOOSA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THIS EVENING FOR
THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...

    ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...
    MONROE... BUTLER...CLARKE...CRENSHAW...WILCOX...
    BALDWIN AND MOBILE.

IN SOUTHEAST MISSISSIPPI...

    GEORGE COUNTY.

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...

    STONE AND GREENE COUNTIES OF SOUTHEAST MISSISSIPPI.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, Nov 24, 6:17 PM CST, 2 hours 13 minutes before
ALZ052>064-FLZ001>006-MSZ076-078-079-250200-

SPECIAL WEATHER STATEMENT...RETRANSMIT...
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CST SAT NOV 24 2001

...RETRANSMITTAL FOR MEDIA...

A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST TONIGHT HAS BEEN ISSUED
TO INCLUDE THE FOLLOWING COUNTIES...

IN NORTHWEST FLORIDA...

    ESCAMBIA...SANTA ROSA....AND OKALOOSA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THIS EVENING FOR
THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...

    ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...
    MONROE... BUTLER...CLARKE...CRENSHAW...WILCOX...
    BALDWIN AND MOBILE.

IN SOUTHEAST MISSISSIPPI...

    GEORGE COUNTY.

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...

    STONE AND GREENE COUNTIES OF SOUTHEAST MISSISSIPPI.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, Nov 24, 7:05 PM CST, 1 hour 25 minutes before
ALZ052>064-FLZ001>006-MSZ079-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
705 PM CST SAT NOV 24 2001

...UPDATED TORNADO WATCH INFORMATION...

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST MISSISSIPPI...

    GEORGE COUNTY IN SOUTHEAST MISSISSIPPI.

IN SOUTHWEST ALABAMA...

    WASHINGTON AND CLARKE COUNTIES ARE NO LONGER IN THE TORNADO
    WATCH.

THE TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST FOR THE
FOLLOWING COUNTIES...

IN NORTHWEST FLORIDA...

    ESCAMBIA...SANTA ROSA....AND OKALOOSA.

THE TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THIS EVENING
FOR THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...

    ESCAMBIA...COVINGTON...CONECUH...MONROE...BUTLER...
    CRENSHAW...WILCOX...BALDWIN AND MOBILE.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, Nov 24, 7:56 PM CST, 34 minutes before
ALZ054>064-FLZ001>006-250500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
756 PM CST SAT NOV 24 2001

...UPDATED TORNADO WATCH INFORMATION...

THE TORNADO WATCH HAS BEEN EXTENDED UNTIL 11 PM FOR THE FOLLOWING
COUNTIES IN SOUTHWEST ALABAMA...

    ESCAMBIA...COVINGTON...CONECUH...MONROE...BUTLER...
    CRENSHAW...WILCOX...BALDWIN AND MOBILE.

THE TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 11 PM CST FOR THE
FOLLOWING COUNTIES IN NORTHWEST FLORIDA...

    ESCAMBIA...SANTA ROSA....AND OKALOOSA.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

This ground now

The live radar over the trackEvery 2001 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of November 24, 2001

57 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 2412:40 AM CSTF3Morehouse Parish, LA to AR30.0880311$2.3 million
November 2412:43 AM CSTF1Grant Parish, LA11.530
November 241:14 AM CSTF0Winn Parish, LA2.930
November 241:25 AM CSTF2White, AR5.58803
November 241:31 AM CSTF1Chicot, AR1.0100$500,000
November 241:35 AM CSTF1Caldwell Parish, LA5.030
November 241:55 AM CSTF4Winterville–Mount Bayou tornado, MS30.388048$4.1 million
November 242:05 AM CSTF2Avoyelles Parish, LA1.0103$50,000
November 242:42 AM CSTF1Coahoma, MS10.0400$130,000
November 243:10 AM CSTF2Quitman, MS43.5300333$7.5 million
November 244:10 AM CSTF2DeSoto, MS6.03009$1.9 million
November 244:15 AM CSTF3Humphreys, MS5.04005$4.0 million
November 244:51 AM CSTF0Hinds, MS0.250$1,000
November 245:18 AM CSTF0Hinds, MS0.350
November 245:25 AM CSTF4Madison–Canton tornado, MS11.5880221$12 million
November 246:10 AM CSTF0Madison Parish, LA0.550$1,000
November 246:25 AM CSTF1Leake, MS0.250$1,000
November 246:47 AM CSTF2Calloway, KY11.53004$750,000
November 249:30 AM CSTF0Oktibbeha, MS0.150
November 2410:10 AM CSTF1Noxubee, MS8.050$400,000
November 2410:55 AM CSTF3Pickens, AL38.930021$1.4 million
November 2411:02 AM CSTF0Hale, AL0.250$10,000
November 2411:15 AM CSTF0Clarke, MS0.550$30,000
November 2411:21 AM CSTF2Winston, AL1.97013$890,000
November 2411:39 AM CSTF1Tuscaloosa, AL2.075$30,000
November 2411:45 AM CSTF0Choctaw, AL0.120$10,000
November 2412:02 PM CSTF0Clarke, MS0.350$3,000
November 2412:10 PM CSTF2Morgan, AL4.93002$500,000
November 2412:34 PM CSTF0Hale, AL2.975$30,000
November 2412:35 PM CSTF0Choctaw, AL0.120$10,000
November 2412:37 PM CSTF0Tuscaloosa, AL0.230$1,000
November 2412:56 PM CSTF0Marengo, AL0.650$4,000
November 2412:59 PM CSTF1Cullman, AL2.1200$70,000
November 241:00 PM CSTF0Choctaw, AL0.120$30,000
November 241:02 PM CSTF0Cullman, AL0.250$1,000
November 241:19 PM CSTF4Highland Lake–Oneonta tornado, AL10.150022$1.1 million
November 241:31 PM CSTF2St. Clair, AL13.41251$500,000
November 241:41 PM CSTF2Marshall, AL2.03007$400,000
November 241:50 PM CSTF2Madison, AL2.6300$500,000
November 242:25 PM CSTF2DeKalb, AL7.1100$100,000
November 243:01 PM CSTF2Cherokee, AL8.220024$300,000
November 244:06 PM ESTF1Dade, GA1.5528$70,000
November 243:10 PM CSTF2St. Clair, AL4.51002$500,000
November 243:42 PM CSTF2Talladega, AL3.140015$800,000
November 243:54 PM CSTF1Autauga, AL9.850$40,000
November 243:59 PM CSTF2Talladega, AL9.1200$230,000
November 244:03 PM CSTF1Calhoun, AL7.72505$250,000
November 244:42 PM CSTF0Conecuh, AL0.120$10,000
November 245:08 PM CSTF0Butler, AL3.0100$30,000
November 245:10 PM CSTF1Clay, AL6.1300$100,000
November 245:42 PM CSTF1Butler, AL6.01503$100,000
November 246:30 PM CSTF0Butler, AL0.120$10,000
November 248:08 PM ESTF1Shelby, IN16.0100$1.0 million
November 247:10 PM CSTF0Escambia, AL0.120$30,000
November 247:28 PM CSTF0Covington, AL0.120$10,000
November 248:42 PM CSTF0Pike, AL0.250$2,000
November 249:27 PM CSTF1Pike, AL11.875$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.